Heavy Rain, Trego
- When
- July 11, 9:30 AM CST
- Where
- Trego County, 2.26 mi WNW of Trego Center
- Reported by
- Public
- Coordinates
- 38.890, -99.940
Rainfall of 2.80 inches fell overnight. There was standing water but no flooding.
An isolated report of heavy rain was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated report of heavy rain was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 11, 12:55 AM CST, 8 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 155 AM CDT WED JUL 11 2007 .DISCUSSION... DAYS 1-2... THE PRIMARY FORECAST CHALLENGES WILL BE POPS...TIMING OF PRECIP AND TEMPERATURES. THE LATEST RUNS OF THE NAM...GFS AND OLD NGM ALL SUGGEST THERE WILL BE VERY LITTLE CHANCE FOR PRECIPITATION FOR MOST OF TODAY. MID LEVEL CLOUDS WILL ABOUND AND KEEP TEMPERATURES FROM CLIMBING TOO FAR OUT OF THE 80S. WILL HAVE 20 POPS INCREASING INTO 30 POPS BY LATE THIS AFTERNOON IN THE WEST THIS AFTERNOON...JUST IN CASE ENOUGH UPSLOPE MOISTURE MATERIALIZES TO GENERATE A FEW STRAY THUNDERSTORMS. IF ANY THUNDERSTORMS DO POP...THINK UPWARD VERTICAL MOTION COULD GET GOING QUICKLY AS MID LEVEL INSTABILITY IS REACHED. RIGHT NOW...THINK THE SEVERE POTENTIAL WILL INCREASE THIS EVENING...AND HAVE INCREASED POPS AND ZFP WORDING LIKEWISE. HAIL WILL BE THE MAIN SEVERE RISK. THE COLD FRONT WHICH DOVE THROUGH THE CWA TUESDAY SHOULD START COMING BACK NORTH AS A WARM FRONT TONIGHT AND COLLIDE WITH THE HIGHER PRESSURE...TO STALL ROUGHLY WEST TO EAST ACROSS KANSAS. THIS BOUNDARY WILL BE THE FOCUS FOR CONVECTION AND SOME SPOTS COULD SEE SOME HEAVY RAIN. FOR NOW...WENT WITH 50 POPS MOST LOCALES AND 0.2 TO 0.3 INCH QPF IN MY WESTERN COUNTIES...THINKING THE CONVERGENCE WILL BE MOST THERE. ALSO...AS REFERENCED ABOVE...THREW IN SOME POSSIBLE SEVERE WORDING FOR LARGE HAIL IN MY WESTERN 1/3RD CWA. LOWS TONIGHT WONT CHANGE MUCH FROM THIS MORNINGS READINGS...GENERALLY IN THE MID 60S. ON THURSDAY...WILL KEEP SLIGHT CHANCE POPS GOING WEST AND CHANCE POPS IN MY SOUTHEAST...THINKING THE SURFACE BOUNDARY WILL GET SHOVED BACK SOUTH ONCE MORE. THE P28 AREA COULD SEE SOME MORE SIGNIFICANT RAIN...AND FLOOD CONDITIONS WILL NEED TO BE MONITORED. MOISTURE AND BOUNDARIES RESIDE THURSDAY NIGHT...AND HAVE PUT 40 POPS MOST AREAS. NOT SURE IF THE QPF WILL BE AS HIGH THURSDAY NIGHT AS THE LOWER ATMOSPHERE SHOULD BE A BIT LESS MOIST BY THEN. TEMPERATURES COULD REBOUND SLIGHTLY AS THE YOYO-ING BOUNDARY SURGES NORTH AGAIN AS A WARM FRONT. EXPECT LOWER 90S ALONG THE OKLAHOMA BORDER AND UPPER 80S ELSEWHERE. DAYS 3-7... MODELS (GFS/ECMWF) INDICATE A WELL AMPLIFIED RIDGE OF HIGH PRESSURE IN PLACE OVER THE WESTERN STATES WHICH WILL CONTINUE TO INFLUENCE A NORTHWESTERLY FLOW ALOFT OVER THE CWA THROUGH THE WEEKEND...BEFORE BEGINNING TO BREAK DOWN EARLY NEXT WEEK. A SMALL SURFACE HIGH WILL DROP SOUTHEASTWARD FROM NEBRASKA ON FRIDAY INTO EASTERN KANSAS AND WESTERN MISSOURI BY SATURDAY NIGHT...AS A STALLED FRONTAL BOUNDARY SITS JUST TO THE SOUTH/SOUTHWEST OF THE CWA. A SERIES OF UPPER LEVEL SHORTWAVE TROUGHS WILL CONTINUE TO MOVE DOWN THE RIDGE THROUGH THE WEEKEND. AS A RESULT...THUNDERSTORMS SHOULD DEVELOP JUST LEE OF THE ROCKIES IN EASTERN COLORADO AND NORTHEASTERN NEW MEXICO AND MOVE SOUTHEAST ON FRIDAY AND AGAIN SATURDAY. HOWEVER...WITH THE SURFACE HIGH STILL PRESENT IN EASTERN KANSAS THROUGH SATURDAY...IT SHOULD LIMIT ANY CHANCES OF PRECIP TO THE EXTREME SOUTHWESTERN COUNTIES OF THE CWA. POPS LOOK REPRESENTATIVE SO NO CHANGE IS PLANNED. HIGH TEMPERATURES SHOULD ALSO BE COOLER FRIDAY NORTH OF THE FRONTAL BOUNDARY AS 850MB TEMPERATURES ONLY REACH UP INTO THE UPPER TEENS/LOWER 20S. EXPECT HIGHS IN THE LOW 80S FRIDAY WITH A GRADUAL WARM UP SATURDAY AND AGAIN SUNDAY AS A SOUTHERLY FLOW AT 850MB RETURNS TO THE CWA. && .AVIATION... A COLD FRONT THAT PUSHED SOUTH THROUGH WESTERN KANSAS LAST EVENING WILL STALL AND REMAIN TO THE SOUTH OF THE AREA AS A SURFACE HIGH DROPS SOUTH FROM NEBRASKA INTO KANSAS TODAY. EXPECT VFR CONDITIONS TODAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 84 63 89 64 / 10 50 30 40 GCK 84 63 88 62 / 20 50 30 40 EHA 88 66 91 63 / 20 50 20 40 LBL 87 66 91 63 / 20 50 20 40 HYS 82 64 86 64 / 10 50 40 40 P28 86 66 90 66 / 10 50 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/32/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CDT WED JUL 11 2007 KSZ030-031-043>046-061>066-074>081-084>090-121015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 403 AM CDT WED JUL 11 2007 /303 AM MDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MARCH ACROSS WESTERN KANSAS THIS MORNING...BUT ARE NOT EXPECTED TO BE SEVERE. THEN AS THE DAY HEATS UP...MORE THUNDERSTORMS WILL FORM IN EXTREME WESTERN KANSAS AFTER 5 PM CDT...AND ADVANCE TO THE SOUTHEAST. THERE IS A SLIGHT CHANCE SOME OF THE LATE AFTERNOON AND EVENING STORMS WILL REACH SEVERE LEVELS WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 65 MPH. THIS RISK FOR SEVERE STORMS WILL EXIST FROM 5 PM TO 9 PM WEST OF A LINE FROM DIGHTON TO LIBERAL...AND THEN FROM 8 PM TO MIDNIGHT WEST OF A HAYS TO COLDWATER LINE. FURTHERMORE...LOCALIZED HEAVY RAIN IS POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...THURSDAY NIGHT AND INTO FRIDAY. A FEW OF THE STORMS THURSDAY EVENING COULD BE SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED AFTER 5 PM WEST OF A DIGHTON TO LIBERAL LINE...AND AFTER 8 PM WEST OF A HAYS TO COLDWATER LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/32
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Rainfall of 2.80 inches fell overnight. There was standing water but no flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51190.